Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 99, NWS Mobile, AL

April 5, 2009Butler County, Conecuh County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Apr 5, 2009, 7:45 PM CDT for Butler County, Conecuh County, Alabama. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2009, 7:45 PM CDT (00:45 UTC)
Expired
Apr 5, 2009, 8:30 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Butler County, AL, Conecuh County, AL

What was reported inside it

TimeReportWhereRemark
Apr 5, 8:30 PM CDTHAIL 0.88Greenville, ALREPORTED AT EXIT 185 ALONG I-65 IN GREENVILE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 5:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 693 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
693 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 060045
SVRMOB
ALC013-035-060130-
/O.NEW.KMOB.SV.W.0099.090406T0045Z-090406T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
745 PM CDT SUN APR 5 2009

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTH CENTRAL CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 830 PM CDT

* AT 744 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS OVER 60 MPH.  THIS STORM WAS NEAR MIXONVILLE...OR ABOUT 18
  MILES NORTH OF EVERGREEN...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  STARLINGTON BY 800 PM CDT...
  I65 AND AL 106 BY 805 PM CDT...
  CHAPMAN...GEORGIANA AND 6 MILES NORTH OF AVANT BY 810 PM CDT...
  BOLLING...WALD AND 8 MILES SOUTH OF I65 AND AL 10 BY 815 PM CDT...
  8 MILES NORTH OF INDUSTRY BY 820 PM CDT...
  8 MILES SOUTH OF GREENVILLE BY 825 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.

LAT...LON 3158 8652 3160 8704 3171 8704 3173 8696
      3175 8695 3176 8692 3179 8692 3188 8653
TIME...MOT...LOC 0045Z 267DEG 28KT 3170 8695

$$
2 follow-up statements
000 
WWUS54 KMOB 060105
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
805 PM CDT SUN APR 5 2009

ALC013-035-060130-
/O.CON.KMOB.SV.W.0099.000000T0000Z-090406T0130Z/
CONECUH AL-BUTLER AL-
805 PM CDT SUN APR 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL BUTLER AND NORTH CENTRAL CONECUH COUNTIES...

AT 759 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH.  THIS STORM WAS NEAR DEANS...OR ABOUT 17
MILES NORTH OF EVERGREEN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STARLINGTON BY 815 PM CDT...
  I65 AND AL 106 BY 820 PM CDT...
  CHAPMAN...GEORGIANA AND AVANT BY 825 PM CDT...
  BOLLING...WALD...7 MILES NORTHWEST OF INDUSTRY AND 9 MILES SOUTH OF
  I65 AND AL 10 BY 830 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.

LAT...LON 3158 8652 3160 8704 3171 8704 3173 8696
      3175 8695 3176 8692 3179 8692 3188 8653
TIME...MOT...LOC 0105Z 267DEG 28KT 3168 8691

$$
000 
WWUS54 KMOB 060115
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
815 PM CDT SUN APR 5 2009

ALC035-060124-
/O.CAN.KMOB.SV.W.0099.000000T0000Z-090406T0130Z/
CONECUH AL-
814 PM CDT SUN APR 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CONECUH COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.

LAT...LON 3158 8652 3163 8690 3179 8690 3188 8653
TIME...MOT...LOC 0114Z 267DEG 28KT 3169 8680

$$

ALC013-060130-
/O.CON.KMOB.SV.W.0099.000000T0000Z-090406T0130Z/
BUTLER AL-
814 PM CDT SUN APR 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL BUTLER COUNTY...

AT 809 PM CDT... CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS OVER 60 MPH.  THIS STORM WAS NEAR STARLINGTON...OR ABOUT 19
MILES NORTH OF EVERGREEN...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GEORGIANA BY 820 PM CDT...
  CHAPMAN...BOLLING AND AVANT BY 825 PM CDT...
  WALD...7 MILES NORTH OF INDUSTRY AND 9 MILES SOUTH OF I65 AND AL 10
  BY 830 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.

LAT...LON 3158 8652 3163 8690 3179 8690 3188 8653
TIME...MOT...LOC 0114Z 267DEG 28KT 3169 8680

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:40 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 5, 5:40 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SUN APR 5 2009

.UPDATE...UPDATED ZONES AND GRIDS HAVE BEEN SENT TO ACCOUNT FOR
NEWLY ISSUED TORNADO WATCH NUMBER 118 THAT IS IN EFFECT FOR THE
EASTERN HALF OF OUR ALABAMA COUNTIES UNTIL 1 AM. THE GREATEST LOW
LVL SHEAR CONTINUES TO MOVE EAST AND OUT OF OUR COUNTIES THUS THE
GREATEST THREAT WILL LIKELY BE LARGE HAIL...DUE TO LOW WET BULB
ZERO LEVELS AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
RULED OUT PARTICULARLY IN NORTHEASTERN PARTS OF THE AREA WHERE THE
BETTER SHEAR OVERLAPS THE GREATEST SURFACE BASED INSTABILITY. 13/JC

.................PREVIOUS DISCUSSION.......................

.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)SHOWERS...GENERALLY
SMALL ELEMENTS...HAVE BEEN DEVELOPING AND DISSIPATING MOSTLY EAST OF
INTERSTATE 65 ALL AFTERNOON. FORECAST SOUNDINGS SHOW A FAIRLY DEEP
LAYER OF DRY AIR(8H TO 4H) OVER THE AREA WHICH IS KEEPING THE
CONVECTION FROM GETTING BALLISTIC. SPC HAS MOVED THE SLIGHT RISK TO
THE EASTERN EDGES OF FORECAST AREA FOR LATE AFTERNOON AND EVENING.
WITH COLD FRONT AND DRIER SURFACE AIR NOT EXPECTED TO ARRIVE IN THE
MOBILE AREA UNTIL AROUND 9 PM...THERE WILL CONTINUE TO BE A SLIGHT
CHANCE FOR SHOWERS AND POSSIBLY THUNDERSTORMS. AS THE FRONT DRAWS
CLOSER THE INCREASED LIFT MIGHT JUST BE ENOUGH TO FIRE UP A STRONG
OR SEVERE STORM LATE AFTERNOON OR EARLY EVENING...SOMEWHERE....MORE
LIKELY TO THE EAST OF I-65. CHANCE OF RAIN ENDS OVERNIGHT WITH
COLDER AND DRIER AIR ARRIVING. MAY NEED A WIND ADVISORY FOR MONDAY
AS MODERATE TO STRONG NORTHWEST WINDS BRING IN THE COLD AIR. FREEZE
WATCH CONTINUES FOR MONDAY NIGHT AS GUIDANCE REMAINS FAIRLY
CONSISTENT IN ITS FORECAST LOWS. WILL LIKELY BE TOO DRY AND JUST
ENOUGH WIND FOR WIDE SPREAD FROST DEVELOPMENT. AFTER A COLD(FOR THIS
TIME OF YEAR) TUESDAY AFTERNOON...EXPECT ANOTHER POSSIBLE FREEZE
OVER THE INLAND AREAS ON TUESDAY NIGHT...GOOD CHANCE OF FROST AS
HUMIDITY WILL BE UP AND WINDS NEAR CALM. EXPECT ADDITIONAL FREEZE
WATCHES OR WARNINGS TO BE ISSUED BY LATER SHIFTS. /11

.LONG TERM...(WEDNESDAY THROUGH SUNDAY) MADE NO SIGNIFICANT CHANGES
TO THE LONG TERM. FORECAST HAS NEXT CHANCE OF RAIN THURSDAY NIGHT
BUT IT LOOKS LIKE IT MAY BE PUSHED BACK ABOUT 24 HOURS. /11

&&

.MARINE...ONSHORE FLOW WILL STRENGTHEN TO MODERATE INTO TONIGHT AS
THE FIRST OF SEVERAL UPPER SYSTEMS PASSES NORTH OF THE AREA. THIS
SYSTEM WILL PUSH A FRONT ACROSS THE AREA TONIGHT...WITH STRONG
OFFSHORE FLOW FOLLOWING. GUIDANCE IS BUMPING GALES WITH THE WINDS.
HAVE LIMITED THE SPEED AND WILL MENTION GUSTS TO NEAR GALE FORCE IN
THE PRODUCT AS FEEL THESE SPEED ARE A BIT OVERDONE ATTM. THIS STRONG
OFFSHORE FLOW WILL LAST INTO WEDNESDAY AS SEVERAL UPPER DISTURBANCES
PASSES OVER THE AREA...THEN SETTLE AS IT SWITCHES TO ONSHORE AS
SURFACE HIGH PRESSURE MOVES OVER THE AREA. ANOTHER FRONT WILL CROSS
THE AREA LATE THURSDAY NIGHT. ONSHORE FLOW WILL INCREASE AHEAD
BEGINNING THURSDAY...AND STRONG OFFSHORE FLOW FOLLOWING. FLOW WILL
SETTLE SOMEWHAT FRIDAY INTO THE COMING WEEKEND. /16

&&

.FIRE WEATHER...A BREEZY NORTHWEST WIND ON MONDAY WILL SEND THE
DISPERSION INDEX UP TO NEAR OR ABOVE A HUNDRED MOST PLACES BY
AFTERNOON. HUMIDITY SHOULD STAY AT OR ABOVE 35 PERCENT FOR MONDAY
BUT WILL BE CLOSE...SO WENT AHEAD AND ISSUED A FIRE WEATHER WATCH
FOR MONDAY. TUESDAY AND WEDNESDAY LOOK LIKE RED FLAG CONDITIONS FOR
LOW HUMIDITY...WIND BE HAVE DIMINISHED BY THEN. MAY STILL BE A
LITTLE GUSTY EARLY TUESDAY MORNING NEAR THE COAST DUE TO THE THERMAL
GRADIENT. WATCH FOR TUESDAY BUT WILL WAIT ON WEDNESDAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  65  36  61 /  20  05  05  00
PENSACOLA   56  65  36  60 /  30  05  00  00
DESTIN      55  64  41  61 /  30  00  00  00
EVERGREEN   52  58  31  55 /  30  10  05  05
WAYNESBORO  45  57  30  56 /  20  10  00  05
CAMDEN      52  58  33  53 /  20  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FIRE WEATHER WATCH FROM NOON MONDAY TO 7 PM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

     FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 1 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 5, 5:45 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
545 PM CDT SUN APR 5 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 PM CDT SUN APR 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THIS EVENING AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY
EVENING HOURS...AS A COLD FRONT APPROACHES FROM THE WEST. SOME A FEW
STORMS MAY BE SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND
DAMAGING WINDS.

SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE.

A STRONG NORTHWEST WIND FLOW WILL FOLLOW IN THE WAKE OF THE FRONT
TONIGHT ACROSS THE MARINE AREA...CREATING HAZARDOUS CONDITIONS FOR
SMALL CRAFT.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST WINDS ARE EXPECTED TO BE AROUND 25 MPH AT TIMES WITH
NUMEROUS GUSTS TO AROUND 35 MPH FROM MID MORNING MONDAY TO LATE
MONDAY AFTERNOON.

A COLD AIRMASS ARRIVING BEHIND THE FRONT ON MONDAY WILL BRING
UNSEASONABLY COLD AIR TO THE AREA MONDAY THROUGH EARLY WEDNESDAY. A
LIGHT FREEZE IS POSSIBLE FOR SOME INLAND AREAS LATE MONDAY NIGHT AND
EARLY TUESDAY...AND AGAIN LATE TUESDAY NIGHT INTO EARLY WEDNESDAY.
AREA GROWERS SHOULD KEEP ABREAST OF THE LATEST FORECASTS GIVEN THE
UNSEASONABLY COLD TEMPERATURES THAT ARE POSSIBLE BY MONDAY NIGHT. A
FREEZE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT THROUGH TUESDAY
MORNING FOR INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA.

STRONG NORTHWEST WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS
FOR SMALL CRAFT THROUGH EARLY TUESDAY.

SOME AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE THROUGH
THE FIRST PART OF THE WEEK.

THERE WILL BE AN INCREASED RISK OF WILDFIRES OVER THE NORTHWEST
FLORIDA PANHANDLE TUESDAY AND WEDNESDAY AFTERNOONS AS DRIER AIR
FILTERS INTO THE REGION IN THE WAKE OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS PARTS OF THE AREA.

In the hours before

Special weather statement, Apr 5, 3:50 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SUN APR 5 2009

ALZ054-055-052130-
MONROE-WILCOX-
INCLUDING THE CITIES OF...CAMDEN...
350 PM CDT SUN APR 5 2009

...A STRONG THUNDERSTORM WILL AFFECT MONROE AND WILCOX COUNTIES...

AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF BELLVIEW...MOVING NORTHEAST
AT 30 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FATAMA...CAMDEN...ESTELLE...WATSONVILLE...CALEDONIA AND DARLINGTON
THROUGH 430 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Apr 5, 7:40 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
740 PM CDT SUN APR 5 2009

ALZ055>057-060130-
CONECUH-MONROE-BUTLER-
740 PM CDT SUN APR 5 2009

...A STRONG THUNDERSTORM WILL AFFECT CONECUH...MONROE AND BUTLER
COUNTIES...

AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF TUNNEL SPRINGS...MOVING EAST
AT 40 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PINE ORCHARD...TURNBULL...FAIRNELSON...MIDWAY AND AL 47 AND CR 29
ROADS THROUGH 830 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT
LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:28 PM CDTSevere Thunderstorm WarningMOBButler, Crenshaw47 min
Apr 6, 5:37 AM CDTFreeze WatchMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more24 hr
Apr 6, 2:06 PM CDTFreeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more16 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.